Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 233, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2014, 2:32 PM CDT for Caddo County, Kiowa County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2014, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 14, 2014, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 81 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:26 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 14, 12:26 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1226 PM CDT MON JUL 14 2014 .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. FOR NOW WILL INCLUDE THUNDER AT ONLY SOME OF THE TERMINALS ACROSS WESTERN OKLAHOMA...AS COVERAGE IS STILL QUESTIONABLE. AMENDMENTS FOR TSRA MAY BE NEEDED THIS AFTERNOON FOR CSM AND HBR. NORTH TO NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT LATE THIS AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 615 AM CDT MON JUL 14 2014/ AVIATION... 12Z TAFS...A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT BUT BEST CHANCE WILL BE WITH THE FRONT SO CHANCES TOO LOW AT TIMES FOR MENTION IN TAFS. STRONG AND VARIABLE WINDS WILL BE POSSIBLE NEAR THE THUNDERSTORMS... ESPECIALLY THIS AFTERNOON AND EVENING. PREV DISCUSSION... /ISSUED 332 AM CDT MON JUL 14 2014/ DISCUSSION... SCATTERED SHOWERS/STORMS WILL CONT TO BE POSSIBLE THIS MORNING MAINLY IN AREAS NEAR/NORTH OF I-40. MODELS SHOW A STRONGER COLD FRONT MOVING INTO AND ACROSS THE AREA LATER TODAY AND TONIGHT. SHOWERS/STORMS WILL REMAIN POSSIBLE THIS AFTN ALONG ANY BOUNDARIES ALREADY ACROSS THE FA AND NEAR THE NEXT COLD FRONT IN NORTHERN OKLAHOMA. RAIN CHANCES WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS THE NEW COLD FRONT MOVES ACROSS THE REGION. RIGHT NOW IT LOOKS LIKE MOST OF THE AREA WILL BE DRY DURING THE DAY TUESDAY. RAIN CHANCES WILL RETURN TO MUCH OF THE AREA TUESDAY NIGHT INTO WEDNESDAY AS MODELS SHOW SHOWERS/STORMS DEVELOPING IN THE HIGH PLAINS TUESDAY AND MOVING ACROSS THE AREA. RAIN WILL REMAIN LIKELY ACROSS MUCH OF THE AREA WEDNESDAY INTO THURSDAY AS A SHORTWAVE... CURRENTLY MOVING INTO THE PACIFIC NORTHWEST... APPROACHES AND MOVES ACROSS THE CENTRAL AND SOUTHERN PLAINS. ANOTHER ROUND OF SHOWERS/STORMS WILL BE POSSIBLE FOR PARTS OF THE FA THIS WEEKEND AS A DISTURBANCE MOVES ACROSS THE CENTRAL/SOUTHERN PLAINS. AFTER THIS THE UPPER RIDGE TRIES TO BUILD BACK INTO THE REGION CAUSING TEMPS TO WARM BACK UP AND LEADING TO LESS OF A CHANCE FOR RAIN. COOLER AIR BEHIND THE COLD FRONT THAT MOVES ACROSS THE REGION LATER TODAY AND TONIGHT WILL LEAD TO HIGHS IN THE 70S AND 80S TUESDAY THROUGH FRIDAY. TEMPERATURES WILL THEN WARM BACK INTO THE 90S PRETTY MUCH EVERYWHERE BY THE END OF THE WEEKEND. TEMPERATURES... BOTH HIGHS AND LOWS... WEDNESDAY THROUGH FRIDAY ARE CURRENTLY FORECAST TO BE NEAR OR BELOW RECORD LOWS AND RECORD LOW HIGH TEMPS FOR THE DAYS AT SOME LOCATIONS. HOWEVER... HOW COOL THE TEMPERATURES WILL BE... WILL SOMEWHAT DEPEND ON THE EXTENT OF THE CLOUD COVER... RAIN... AND HOW FAR SOUTH THE FRONT MOVES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 82 63 75 / 30 10 30 60 HOBART OK 65 84 63 78 / 50 20 50 60 WICHITA FALLS TX 71 89 67 83 / 40 30 20 60 GAGE OK 60 79 60 72 / 40 30 70 60 PONCA CITY OK 59 80 61 73 / 20 10 20 50 DURANT OK 70 90 65 83 / 40 20 10 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99/14
Hazardous weather outlook, Jul 14, 11:45 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT MON JUL 14 2014 OKZ004>048-050>052-TXZ083>090-151030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THE CHANCE FOR SCATTERED TO ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY. THE BEST CHANCES WILL EXIST THIS AFTERNOON AND EVENING AS A COLD FRONT PUSHES SOUTHWARD ACROSS THE REGION. SEVERE WEATHER CHANCES ARE LOW... BUT A FEW STORMS THIS AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS NEAR 50 MPH. OVERNIGHT... ANY REMAINING STORMS WILL PUSH TOWARD THE RED RIVER AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... STORM CHANCES ON TUESDAY ARE LOW... AS SURFACE HIGH PRESSURE SPREADS INTO THE SOUTHERN PLAINS AND OZARKS... LEAVING MUCH OF THE REGION DRY. AFTER THIS LULL IN ACTIVITY... CHANCES WILL INCREASE LATE TUESDAY INTO WEDNESDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. AS THE SYSTEM CROSSES THE REGION WEDNESDAY INTO THURSDAY... A COMPLEX OF THUNDERSTORMS APPEARS LIKELY. DEPENDING ON STORM MOTION AND COVERAGE... HEAVY RAINFALL MAY LEAD TO FLASH FLOODING... ESPECIALLY WEDNESDAY INTO THURSDAY. THE CHANCE FOR STORMS WILL CONTINUE THROUGH FRIDAY AS THE UPPER WAVE EXITS TO THE EAST AND A FRONT LINGERS ACROSS TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/30
In the hours before
Special weather statement, Jul 14, 1:22 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
122 PM CDT MON JUL 14 2014
OKZ016-017-022>024-027-141915-
CUSTER OK-BLAINE OK-WASHITA OK-CADDO OK-GRADY OK-CANADIAN OK-
122 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...
SOUTHWESTERN BLAINE...EASTERN WASHITA...CADDO...WESTERN GRADY AND
SOUTHWESTERN CANADIAN COUNTIES UNTIL 215 PM CDT...
AT 119 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOOKEBA...
MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PEAS...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3561 9837 3520 9798 3496 9857 3506 9863
3510 9862 3512 9866 3559 9893
TIME...MOT...LOC 1819Z 318DEG 22KT 3539 9841Special weather statement, Jul 14, 2:23 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT MON JUL 14 2014
OKZ022-023-027-035-038-142000-
KIOWA OK-WASHITA OK-CADDO OK-GRADY OK-COMANCHE OK-
223 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHEASTERN
WASHITA...SOUTHERN CADDO...WEST CENTRAL GRADY AND NORTH CENTRAL
COMANCHE COUNTIES UNTIL 300 PM CDT...
AT 219 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR CARNEGIE AND
GRACEMONT...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3535 9827 3508 9795 3478 9862 3495 9867
3517 9872
TIME...MOT...LOC 1919Z 338DEG 17KT 3517 9844The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:41 PM CDT | Special Weather Statement | OUN | Ellis | 34 min |
| Jul 13, 7:52 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| Jul 13, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 30 min |
| Jul 13, 8:44 PM CDT | Special Weather Statement | OUN | Ellis | 31 min |
| Jul 13, 9:23 PM CDT | Special Weather Statement | OUN | Dewey | 37 min |
| Jul 14, 1:22 PM CDT | Special Weather Statement | OUN | Caddo | 53 min |
| Jul 14, 2:23 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jul 14, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 24 min |
| Jul 14, 3:19 PM CDT | Special Weather Statement | OUN | Stephens | 26 min |
| Jul 14, 3:30 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Jul 14, 4:38 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 52 min |
| Jul 14, 5:03 PM CDT | Special Weather Statement | OUN | Woods | 42 min |
| Jul 14, 5:29 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.